Home Now what? The highs and lows of survivorship



Hair regrowth post chemo

Lioness25Lioness25 Member Posts: 8
Hi,
I’m currently just a little over two years post chemo. I had DCIS.  As I was premenopausal, and given my type of cancer, I was prescribed tamoxifen and zoladex.
My hair was always one of my best features. I know it’s such a small thing to be concerned with given what I’ve been through (and I’m just grateful to be alive and healthy), but my hair is now so thin and sparse on the top of my head. 
I keep hearing people say their hair is growing back so thick but mine hasn’t been (although that may be because they possibly had a different type of bc than I did with different treatments). My eyelashes, eyebrows and hair are all a lot thinner and sparse post chemo also.
I have noticed as my hair naturally falls out and new hair grows the hair itself seems to be getting thicker than it was pre-chemo but my hair is still very sparse. I’m told it’s because of my hormone blockers and the lack of oestrogen in my body.
I'm just wondering, is/has anyone else experienced this and how long did it take for your hair to get to it’s new normal?
I’m just hoping my hair on the top of my head will fill in a bit so you can’t see my scalp as much.
Thanks!
Tagged:

Comments

  • AbbydogAbbydog Adelaide, South AustraliaMember Posts: 233
    I haven’t had the same experience. Different BC and different oral drugs now. I’m on Letrazole and I believe it can cause hair thinning. Have you checked the side effects of Tamoxifen and Zoladex?
     I’m 6 months post chemo and I haven’t got my eyebrows back. I’m glad I had them tattooed. They were thin before. 
  • AfraserAfraser MelbourneMember Posts: 3,387
    Regrowth isn’t always perfect and can be really slow. My hair changed a lot as it regrew and it took about two years from the beginning of regrowth to settle down. As you have indicated, sometimes the texture of the hair has changed, not just the quantity. Different medications can affect people differently - I’ve been on Letrozole for eight years and my hair hasn’t thinned overall although my ‘shed pattern’ changed (from evidence of remarkably little to a much more normal amount, although seemed like an awful lot to me!). I found it hard to get anyone who specialises in this, a dermatologist was as much help as anybody. Best wishes. 
  • SisterSister Adelaide Hills, SAMember Posts: 4,858
    Chemo then Letrozole for me.  My hair and eyebrows came back after chemo but Letrozole has caused a lot of thinning, particularly on the crown, and my hair is even finer than it used to be.
  • Lioness25Lioness25 Member Posts: 8
    @Sister my hair has been so fine on top like baby hair. It’s slowly starting to thicken up but not enough to look like it did before 😢
Sign In or Register to comment.